Hi! I've been on the birth control pill for about four months now.

Patient

Q: Hi! I've been on the birth control pill for about four months now, and haven't been using any additional form of protection during sex. I take my pills like clockwork, and have never missed one. However, last month when I got my period it was much lighter than I was used to even though it was the same length as it always is. In addition to that I've had mild mood swings and some cramping that kind of feels like gas. Could I be pregnant, even if I got my period?

Doctor

A:   Hi,
Thanks for the query.
I understand your concern.
As you used the birth control pills as per the schedule without missing the possibility of pregnancy is less.
Scanty flow, abdominal cramps, mood swings etc can be seen as side effects of birth control pills.
If you want to rule out the possibility of pregnancy, please go for urine pregnancy test once.
Take care.

Related Q&A

Q: Is it possible for me to be pregnant? Are these signs? Is it too early to tell? I had unprotected sex on 12/16/16, an...

Q: I had my period from 12- 18 and realised drops of blood from 18-25.had sex on 5-10 but he produced outside .i feel bl...

Q: Hello, I took the morning after pill (19th November) whilst I was at the end of my first period and within two weeks ...

Q: Hi I had unprotected sex on my ovulation day or at least around that time. But I still had my period thirteen days a...

Q: On the poor advice from someone at Planned Parenthood (who I think was a volunteer and not a professional), about a w...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews